Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: confused?!? and paranoid.....please help
|nlbLpml19 - Mon Jun 21, 2004 7:01 pm||
I've been on the pill for almost nine months and during my second pill week I had break thru bleeding that lasted for 3 or 4 days, I had my third week row and now I'm on my red period week which starts on sunday and it's monday night and still don't have my period, I'm really paranoid and took a pregnancy test and it came out negative, was it too soon to test? could I be pregnant? or is it normal to sometimes not have your period yet? since I had break thru bleeding could there not be much left in me to have my period now? please help me with my questions?! :?
|Dr. Tamer Fouad - Tue Jun 22, 2004 12:08 am||
Like you said, the absence of your period is probably caused by the breakthrough bleeding that occured two weeks ago. As for the pregnancy test it should not be used except at least 1 week after ovulation.
One trick you can do is to take your basal body temperature first thing in the morning toward the end of week you are off the Pill, if you use 21-pill packs, or on the last week if you use 28-pill packs. If your oral temperature is below 98 degrees Fahrenheit a few days in a row, you're not pregnant. If your temperature goes above 98 degrees, you probably still aren't pregnant, but you may want to run a pregnancy test just to be sure.
Remember: Temperature testing only works if you have not yet started your next pack of pills, because the active (hormone-containing) pills at the start of the next pack will usually cause a slight rise in temperature.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.